MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device fracture occurred.Two 15mm x 40cm interlock-35 coils were selected for use in an embolization procedure located in the abdominal aortic aneurysm and the internal iliac artery.During the procedure, when placing the first coil, it was found that the coil could not be pushed out of the delivery catheter, and two positions of the interlocking arm were fractured.This coil was removed, and exchanged for a new coil, same model.The second coil was advanced.Half of it was released into the aneurysm cavity.However, the position was not proper, so it was withdrawn.When the tip of the coil was withdrawn nearly to the angiography catheter, it could not be withdrawn, and the interlocking arm connection was found to be fractured.The coil was removed along with the angiography catheter, and the procedure was completed with another of the same device.No patient complications were reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: no.(b)(6).Device eval by mfr: the device was not returned.However, a photo was provided from the healthcare facility.It shows that the device stretched, and it did not show any fracture or break.Therefore, the reported allegations could not be confirmed.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the main coil, the introducer sheath and the delivery wire were returned to our post market quality assurance laboratory.Visual and microscopic inspections were performed, and it was observed that the main coil was bent and stretched at the coil arm and primary coil section.Dimensional inspection of the main coil revealed the components were within specifications.A picture was received in the event; however, the picture shows the device stretched but it did not show any fracture or break.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19883759
Report Number2124215-2024-46959
Device Sequence Number19870806
Product Code KRD
UDI-Device Identifier08714729795438
UDI-Public08714729795438
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0032456770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/12/2024
04/01/2025
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date09/04/2024
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight76 KG